Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 13, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Oct 30, 2013, 2:38 PM CDT for 9 parishes in Louisiana; 7 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Oct 31, 2013, 9:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 2:38 PM CDT (19:38 UTC)
- In effect from
- Oct 31, 2013, 9:00 AM CDT
- Expired
- Oct 31, 2013, 3:05 PM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WWUS74 KJAN 301938 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT WED OCT 30 2013 ...GUSTY SOUTH WINDS EXPECTED IN THE DELTA AHEAD OF HEAVY RAIN ON THURSDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-310345- /O.NEW.KJAN.WI.Y.0013.131031T1400Z-131031T2200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 238 PM CDT WED OCT 30 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM CDT THURSDAY. * TIMING: 9 AM THROUGH 5 PM CDT THURSDAY * WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 50
4 follow-up statements
223 WWUS74 KJAN 310244 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 944 PM CDT WED OCT 30 2013 ...GUSTY SOUTH WINDS EXPECTED IN THE DELTA AHEAD OF HEAVY RAIN ON THURSDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-311045- /O.CON.KJAN.WI.Y.0013.131031T1400Z-131031T2200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 944 PM CDT WED OCT 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CDT THURSDAY. * TIMING: 9 AM THROUGH 5 PM CDT THURSDAY * WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 50/DL
477 WWUS74 KJAN 310931 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 431 AM CDT THU OCT 31 2013 ...GUSTY SOUTH WINDS EXPECTED IN THE DELTA AHEAD OF HEAVY RAIN ON THURSDAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-311745- /O.CON.KJAN.WI.Y.0013.131031T1400Z-131031T2200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 431 AM CDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. * TIMING: 9 AM THROUGH 5 PM CDT THURSDAY * WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
796 WWUS74 KJAN 310932 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 432 AM CDT THU OCT 31 2013 ...GUSTY SOUTH WINDS EXPECTED IN THE DELTA AHEAD OF HEAVY RAIN TODAY... ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-311745- /O.CON.KJAN.WI.Y.0013.131031T1400Z-131031T2200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 432 AM CDT THU OCT 31 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. * TIMING: 9 AM THROUGH 5 PM CDT THURSDAY * WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH WILL OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES...POTENTIALLY CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
206 WWUS74 KJAN 312005 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT THU OCT 31 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-312115- /O.CAN.KJAN.WI.Y.0013.000000T0000Z-131031T2200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE... BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...ANGUILLA 305 PM CDT THU OCT 31 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO BE GUSTY FROM THE SOUTH IN MANY AREAS ACROSS THE REGION. HOWEVER...SUSTAINED WIND SPEEDS AND WIND GUSTS ARE BELOW ADVISORY CRITERIA AND SHOULD REMAIN SO THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. $$ 50
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Oct 30, 10:50 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 30, 10:50 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CDT WED OCT 30 2013 .UPDATE... HIGH CLOUDS ARE FILTERING OVER THE REGION THIS MORNING WITH TEMPERATURES NEAR 70 DEGREES THIS HOUR. MORE CLOUDS WILL BUILD THROUGH THE DAY AND LIMIT HEATING DESPITE THE WARMER START THIS MORNING VS. YESTERDAY AS LOWS ONLY FELL TO THE LOW 60S TO MID 50S. HIGHS WILL REACH INTO THE LOW 80S TODAY. A WEAK SHORTWAVE TROUGH IS RESPONSIBLE FOR A BROAD AREA OF SHOWERS ACROSS EAST TEXAS AND WEST LOUISIANA THIS MORNING. EASTERN PERIPHERY OF THIS LIGHT TO MODERATE RAIN SHIELD WILL BRUSH WESTERN ZONES THIS AFTERNOON AND EVENING BUT DRY LOW AND MID LEVELS WILL KEEP MUCH OF RAIN AT BAY WITH ONLY LIGHT DRIZZLE EXPECTED THROUGH THIS EVENING AND PORTIONS OF THE OVERNIGHT. DID ADD LIGHT RAIN WORDING TO FAR WESTERN LOCATIONS FOR LATE THIS AFTERNOON GIVEN LATEST TRENDS WITH ONLY 20% PROBS. THE MAIN STORY CONTINUES TO BE THE LINE HEAVY RAIN WITH POSSIBLE EMBEDDED STRONG TO SEVERE STORMS SET TO MOVE ACROSS THE REGION DURING PRIME HALLOWEEN ACTIVITIES THURSDAY AFTERNOON AND EVENING. WILL GO INTO MORE DETAIL ON THIS SITUATION IN THE MAIN AFTERNOON PACKAGE. UPDATED PRODUCTS FOR TODAY ARE OUT AND AN UPDATED AVIATION DISCUSSION CAN BE FOUND DIRECTLY BELOW. /ALLEN/ && .AVIATION...VFR CONDS LOOK TO PREVAIL THRU THE DAY UNDER BKN/OVC MID-HI LVL CLOUDINESS. SFC WINDS COULD BECOME A BIT GUSTY W OF I-55 BY THIS AFTERNOON...W/THE CHANCE FOR GUSTY WINDS PERSISTING INTO TONIGHT. AT LEAST MVFR STRATUS SHOULD DEVELOP IN A MAJORITY OF AREAS LATE TONIGHT INTO THURSDAY MORNING...AND WE WILL BE KEEPING AN EYE ON THAT. /BB/ && .PREV DISCUSSION... /ISSUED 417 AM CDT WED OCT 30 2013/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...HIGH CLOUDS CONTINUE TO STREAM ACROSS THE REGION OVER THE TOP OF STRONG SUBTROPICAL RIDGING CENTERED OVER THE GULF OF MEXICO. A STRONG SFC ANTICYCLONE IS NOTED ACROSS THE SE CONUS KEEPING THE ARKLAMISS IN PERSISTENT WARM/SOUTHERLY FLOW AT THE LOW LEVELS. TODAY WOULD NORMALLY BE A SLAM DUNK FOR SOME WARMER TEMPS THAN DAYS PRIOR HOWEVER WITH THE MID/UPPER MOISTURE STREAMING IN IT LOOKS LIKE TEMPS WILL COME IN PRETTY CLOSE TO YESTERDAY NEAR/JUST ABOVE 80. SFC PRESSURES ARE GOING TO FALL ACROSS THE PLAINS TODAY AS A STRONG AUTUMN S/WV BEGINS TO EMERGE FROM OUT OVER THE INTERMOUNTAIN WEST...KEEPING SFC WINDS UP THROUGH THE DAY AND INTO TONIGHT. THE WINDS COMBINED WITH THE UPPER CLOUDS WILL KEEP OVERNIGHT LOWS RATHER WARM TONIGHT IN THE MID 60S TO NEAR 70. THE AFOREMENTIONED S/WV WILL BE THE MAIN STORY THROUGH THE REMAINDER OF THE SHORT TERM PERIOD AS AN ATTENDANT COLD FRONT SWEEPS ACROSS THE REGION THROUGH THURSDAY NIGHT. LATEST GUIDANCE HAS NOT SWAYED A WHOLE LOT WITH RESPECT TO THE RISK FOR SEVERE WEATHER AND HEAVY RAIN THU AFTERNOON INTO THU NIGHT. STRONG SFC-H85 SOUTHERLY FLOW AHEAD OF THE FRONT IS GOING TO ADVANCE AN UNSEASONABLY MOIST AIRMASS FOR LATE OCT/EARLY NOV NORTHWARD...ALREADY NOTED BY SFC TD'S IN THE MID-UPPER 70S ALONG THE CNTRL/S TX COAST. PW VALUES ARE PROGGED TO CLIMB IN EXCESS OF 2.25IN JUST AHEAD OF THE FRONT WHICH IS RIGHT ABOUT THE 99TH PERCENTILE FOR THIS TIME OF YEAR. RAINFALL RATES SHOULD BE QUITE HIGH AS A RESULT...LEADING TO A PRETTY GOOD CHANCE FOR FLASH FLOODING AS THIS SYSTEM PASSES/AND WE MAY END UP NEEDING A FLASH FLOOD WATCH FOR A PART OF THE AREA COME THU MORNING. AS FOR THE SEVERE RISK...EVERYTHING FROM THE PREVIOUS FORECAST REMAINS ON TRACK. STRONG WIND FIELDS ARE GOING TO YIELD PLENTY OF SHEAR THROUGHOUT THE ATMOSPHERE...HIGHLIGHTED BY THE ROBUST LOW LEVEL SHEAR SHOWN BY ALL THE MODELS (0-3KM HELICITIES OF 300-600M2/S2). BUT GIVEN A RELATIVELY WARM AIRMASS ALOFT (H5 TEMPS OF -7 TO -8C) INSTABILITY IS GOING TO BE MARGINAL AT BEST...OUR TYPICAL HIGH SHEAR/LOW CAPE ENVIRONMENT. OUR CURRENT FORECAST IS HIGHLIGHTING ROUGHLY THE NORTHERN 2/3RDS OF OUR CWA FOR THE MAIN SEVERE WEATHER RISK (SPC 30% RISK AREA COMING DOWN TO OUR NORTHERN BORDER)...AND THIS WILL REMAIN VALID THIS MORNING AS THAT AREA SHOULD SEE THE BEST SHEAR/INSTABILITY COMBO. GIVEN THE LOW LEVEL SHEAR TORNADOES ARE GOING TO BE A RISK...AND WITH 50+ KTS OF LOW LEVEL FLOW RIGHT OFF THE SURFACE THE STORMS WILL NOT NEED TO BE VERY DEEP TO MIX DOWN DAMAGING WIND GUSTS. WILL KEEP ALL THIS HIGHLIGHTED IN THIS MORNINGS HWO/GRAPHICS. AS FOR TIMING...THE 00Z GFS/GEM/ECMWF ALL LOOK PRETTY SIMILAR WITH THE GFS STILL BEING 4-6 HOURS FASTER HEADED INTO THU NIGHT. IT STILL LOOKS LIKE THE MAIN LINE WILL PUSH INTO THE DELTA DURING THE EARLY-MID AFTERNOON HOURS...WITH AREAS GENERALLY E OF I-55 SEEING THE LINE MOVE THROUGH AFTER DARK. CONSIDERED PUSHING THE TIMING IN THE OUTLOOKS BACK AN HOUR OR TWO BUT WILL DEFER ANY TWEAKING AND GET ONE MORE MODEL RUN IN TO BE SURE THINGS MAY BE SLOWING UP A TAD. GFS MOS TEMPS LOOKED PRETTY REASONABLE. HIGHER POPS WERE SLOWED TOWARD THE ECMWF SOLUTION KEEPING MOST AREAS DRY FOR TONIGHT. POPS WERE THEN ADJUSTED UP FOR THU AND THU NIGHT IN LINE WITH FRONTAL TIMING THOUGHTS. /BK/ LONG TERM...FRIDAY THROUGH WEDNESDAY...MODELS GENERALLY AGREE THAT THE BULK OF THE RAIN SHOULD BE EXITING THE CWA BY THE START OF THE PERIOD. THERE COULD BE SOME LIGHT RAIN MOVING THROUGH THE PINE BELT REGION AS DAYBREAK OCCURS FRIDAY WITH THE FRONT CLOSELY BEHIND. THIS SHOULD MOVE OUT OF THE CWA QUICKLY. SKIES WILL CLEAR DURING THE DAY AS THE UPPER TROUGH SWINGS ACROSS THE REGION TO THE EAST. COOLER AND DRIER AIR WILL FILTER INTO THE REGION...WITH MODEL PW VALUES SHOWING AIR AROUND 0.3-0.4 INCHES. THROUGH THE WEEKEND...HIGH PRESSURE AT THE SFC WILL MOVE IN FROM THE WEST AND UPPER RIDGING WILL BUILD IN. TEMPERATURES WILL BE A BIT CLOSER TO SEASONAL AVERAGES AND PERHAPS A TAD COOLER. BY MONDAY...THE SFC HIGH WILL MOVE OFF TOWARD NEW ENGLAND AND THE UPPER FLOW WILL BECOME A BIT MORE SOUTHWESTERLY. MOISTURE WILL RETURN TO THE REGION. PW VALUES INCREASE BACK OVER AN INCH TO AN INCH AND A HALF MONDAY INTO TUESDAY. LIGHT RAIN WILL RETURN TO THE WESTERN PORTIONS OF THE CWA DURING THE EARLY PORTIONS OF THE WEEK IN RESPONSE TO INCREASED MOISTURE AND ISENTROPIC LIFT AHEAD OF A DIGGING TROUGH ACROSS THE FOUR CORNERS REGION. OUR NEXT SYSTEM LOOKS TO BE ON OUR DOORSTEP BY THE END OF THE PERIOD WITH MORE RAIN FOR WED-THURS. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 81 68 80 56 / 5 8 64 100 MERIDIAN 81 65 82 60 / 4 3 25 100 VICKSBURG 82 69 82 50 / 8 14 98 70 HATTIESBURG 82 66 82 66 / 4 3 20 100 NATCHEZ 82 72 80 55 / 6 14 88 100 GREENVILLE 80 69 79 50 / 16 28 100 22 GREENWOOD 82 69 79 53 / 6 12 100 76 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/BB/BK/28
Hazardous weather outlook, Oct 30, 2:12 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 212 PM CDT WED OCT 30 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-311915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 212 PM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ARKLAMISS DELTA INTO PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE STORMS ARE POSSIBLE DURING THE DAY THURSDAY AS A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING FROM 50 TO 60 MPH...ALTHOUGH A FEW TORNADOES ARE ALSO POSSIBLE. IN ADDITION...WIDESPREAD 2 TO 3 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER AMOUNTS...ARE EXPECTED TOMORROW. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS AND A FLASH FLOOD WATCH WILL BE IN EFFECT...STARTING AT 10 AM. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA TOMORROW AHEAD OF THE THUNDERSTORM ACTIVITY. EXPECT SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 30 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 45 MPH. A WIND ADVISORY WILL BE IN EFFECT FOR MOST OF THESE AREAS DURING THE DAY TOMORROW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED DURING THE DAY THURSDAY. MSZ028>033-037>039-043>045-048>050-053>055-059>062-311915- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 212 PM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN MISSISSIPPI AND PORTIONS OF CENTRAL MISSISSIPPI...INCLUDING THE JACKSON METRO AREA AND THE GOLDEN TRIANGLE. .DAY ONE...TONIGHT AND THURSDAY SEVERE STORMS ARE POSSIBLE DURING THE DAY THURSDAY AFTERNOON AS A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER AMOUNTS...ARE EXPECTED TOMORROW AFTERNOON INTO EARLY TOMORROW EVENING. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS AND A FLASH FLOOD WATCH WILL BE IN EFFECT...STARTING AT 10 AM. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA TOMORROW AHEAD OF THE THUNDERSTORM ACTIVITY. EXPECT SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HEAVY RAIN AND THUNDERSTORM ACTIVITY WILL BE CLEARING TO THE EAST OF THESE AREAS DURING THE EARLY EVENING...LIKELY BY 9 OR 10 PM. THE FLASH FLOOD WATCH WILL CONTINUE UNTIL MIDNIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW AFTERNOON INTO TOMORROW EVENING. MSZ046-051-052-056>058-063>066-072>074-311915- KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 212 PM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY STRONG PRESSURE GRADIENTS WILL PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA DURING THE DAY TOMORROW. EXPECT SUSTAINED WINDS FROM THE SOUTH AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW SEVERE STORMS ARE POSSIBLE DURING THE DAY THURSDAY EVENING AS A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING FROM 45 TO 60 MPH. IN ADDITION...WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER AMOUNTS...ARE EXPECTED THURSDAY EVENING. RAINFALL RATES MIGHT BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:47 PM CDT | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 27 hr |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Mississippi, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.